MAUDE Adverse Event Report: MIZUHO ORTHOPEDIC SYSTEMS, INC. ADVANCED CONTROL I-BASE DC INTERNATIONAL; SURGICAL OPERATING TABLE

MIZUHO ORTHOPEDIC SYSTEMS, INC. ADVANCED CONTROL I-BASE DC INTERNATIONAL; SURGICAL OPERATING TABLE
Model Number 5803I
Medical Device Problem Codes Fracture (1260); Device Slipped (1584)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/10/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported; the base is reported to have suffered a catastrophic failure.During the procedure on sunday 10 march the surgeon requested screening with the c-arm.The c-arm was positioned and while screening took place, a loud "clicking" noise was audible coming from the head of the table.After the arm was removed and the procedure continued, another loud noise (as if a mechanical part break) was heard and the table tilted to the right.The surgeons managed to stop the tilting action.To secure the top, the bed was elevated and two wound trolleys placed below the surface and board.It was slowly lowered to the touching point and the procedure commenced.The patient was transferred to an alternative procedure table and the procedure continued.Due to the e-ring falling out which allowed the shaft to move out of place and as the shaft moved freely downward it caused an angled force which caused the casing mount on the tilt motor assembly on the motor to break.To date, mizuho osi has never seen this type of failure during normal use.Also, it was observed in the preventative maintenance report, that the checklist was not completed, indicating that they were not performed, or they did not pass.If these mandatory and critical steps in the preventative maintenance had been conducted there is a probability that the issue with the tilt actuator may have been discovered.It is not known how the e-ring became unlatched from the shaft of the tilt actuator, however this appears to be an isolated incident.

Brand Name
ADVANCED CONTROL I-BASE DC INTERNATIONAL
Common Device Name
SURGICAL OPERATING TABLE
Manufacturer (Section D)
MIZUHO ORTHOPEDIC SYSTEMS, INC.
30031 ahern avenue
union city CA 94587 1234
MDR Report Key8824184
Report Number2921578-2019-00025
Device Sequence Number16853844
Product Code JEA
UDI-Device Identifier00842430106002
UDI-Public00842430106002
Combination Product (Y/N)N
Initial Reporter CountrySF
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5803I
Device Catalogue Number5803I
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2019
Initial Report FDA Received Date07/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1